Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 20, 2018, 6:42 AM CDT for Willacy County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 6:42 AM CDT (11:42 UTC)
- Expired
- Jun 20, 2018, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 61 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164
WGUS54 KBRO 201142
FFWBRO
TXC489-201545-
/O.NEW.KBRO.FF.W.0007.180620T1142Z-180620T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
642 AM CDT WED JUN 20 2018
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Willacy County in Deep South Texas...
* Until 1045 AM CDT.
* At 640 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 10 inches of rain have
already fallen within the warned area. Flash flooding is expected
to continue.
* Some locations that will experience flooding include...
Raymondville, Lyford, Port Mansfield, Lasara, Sebastian, San
Perlita, Port Mansfield Airport, Willamar, Yturria and Lyford
Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2651 9743 2648 9745 2647 9742 2645 9746
2645 9741 2642 9745 2642 9744 2633 9746
2634 9746 2630 9753 2635 9786 2643 9786
2644 9797 2661 9796 2660 9744 2651 9740
$$
TOMASELLI2 follow-up statements
725
WGUS74 KBRO 201522
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
1022 AM CDT WED JUN 20 2018
TXC489-201545-
/O.CON.KBRO.FF.W.0007.000000T0000Z-180620T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Willacy TX-
1022 AM CDT WED JUN 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
WILLACY COUNTY...
At 1019 AM CDT, Doppler radar indicated heavy rain has fallen across
the warned area. 4 to 8 inches of rain have fallen. Flash flooding
is expected to continue across the warning area.
Some locations that will experience flooding include...
Raymondville, Lyford, Port Mansfield, Sebastian, San Perlita, Port
Mansfield Chamber Of Commerce, Reber Memorial Library, Port Mansfield
Airport, Porfirio and Raymondville High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2651 9743 2648 9745 2647 9742 2645 9746
2645 9741 2642 9745 2642 9744 2633 9746
2634 9746 2630 9753 2635 9786 2643 9786
2651 9779 2661 9774 2660 9744 2651 9740
$$
CASTILLO501
WGUS74 KBRO 201550
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
1050 AM CDT WED JUN 20 2018
TXC489-201559-
/O.EXP.KBRO.FF.W.0007.000000T0000Z-180620T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Willacy TX-
1050 AM CDT WED JUN 20 2018
...THE FLASH FLOOD WARNING FOR WILLACY COUNTY HAS EXPIRED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 2651 9743 2648 9745 2647 9742 2645 9746
2645 9741 2642 9745 2642 9744 2633 9746
2634 9746 2630 9753 2635 9786 2643 9786
2651 9779 2661 9774 2660 9744 2651 9740
$$
CASTILLOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:47 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 20, 3:47 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
347 AM CDT Wed Jun 20 2018
.SHORT TERM (Now through Thursday): KBRO Doppler radar is lighting
up like a Christmas tree, especially along and east of the
Interstate 69E corridor, including the Lower Texas coastal waters,
with scattered to numerous heavy showers and thunderstorms steadily
developing. Closed 500 mb low pressure over Deep South Texas and the
Rio Grande Valley, the mechanism for the convection, will meander
over the region today before being forced farther south into Mexico
tonight and Thursday due to 500 mb high pressure building out of the
Desert Southwest. For the entire forecast period, however, scattered
to numerous showers and thunderstorms with locally heavy rainfall
are forecast. A Flash Flood Watch remains in effect for the entire
BRO CWFA except Zapata and Starr Counties until around sunset this
evening. Depending on the duration and coverage of convection today,
the Watch may have to be extended in time and space by a successive
shift.
.LONG TERM (Thursday Night through Tuesday): A few residual
showers will be possible to start the long term period, however,
an elongated upper level high will nose into the region from the
west as the ULL finally drops southwest away from the RGV. This
will allow temperatures to warm back to above average for the
region as we head into the upcoming weekend. Breezy conditions are
then expected this weekend as pressure gradient increases between
surface high pressure near Florida and lee side trough up stream
of Deep South Texas. Globals show an inverted upper trough move
overhead by early next week, which will increase POPs just a bit.
Overall confidence is rather low, however, another shot of rain
may be possible at this time.
&&
.MARINE (Now through Thursday): Since Buoy 42020 along the Lower
Texas Coast has gone adrift, neighboring Buoy 42019 along the
Middle Texas Coast reports east-southeast winds around 21 knots
gusting to around 25 knots with seas slightly over 6 feet with a
period of 8 seconds at 150 CDT/650 UTC. Slightly adverse marine
conditions are expected during the forecast period due to an
enhanced surface pressure gradient and moderate swells approaching
from across the Gulf of Mexico. Small Craft Exercise Caution will
likely be needed for portions of the Lower Texas coastal waters
through Thursday.
(Thursday Night through Tuesday): Marine conditions will gradually
improve somewhat toward the end of the week, however, a
strengthening low level flow will help cause possible hazardous
boating conditions again later this weekend. The stubborn
southerly flow will again increase swells and an increase in
surface winds will also build wind waves. Pressure gradient will
again begin to relax a bit by early week allowing for improved
marine conditions to begin the new workweek.
.HYDROLOGY: The Flood Warning for the Los Olmos Creek near
Falfurrias in Brooks County has been extended until this evening.
Minor flooding is occurring and minor flooding is forecast.
Conditions will improve Thursday through Saturday as the level of
the creek steadily falls.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 89 78 87 78 / 80 80 60 30
BROWNSVILLE 90 78 89 78 / 80 70 60 20
HARLINGEN 90 77 89 78 / 80 70 60 30
MCALLEN 91 78 90 78 / 80 60 60 30
RIO GRANDE CITY 91 76 92 76 / 80 60 60 40
SOUTH PADRE ISLAND 84 79 85 79 / 80 80 60 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening for TXZ249>251-253>257-
351-353.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation/Hydro...Tomaselli-66
Long Term/RDA...Frye-55Hazardous weather outlook, Jun 19, 5:07 PM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 507 PM CDT Tue Jun 19 2018 TXZ248>257-351-353-202215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 507 PM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for Cameron, Willacy, Hidalgo, Brooks, Kenedy, and Jim Hogg counties through tonight. Showers and thunderstorms, some with heavy rainfall, will continue across portions of the Rio Grande valley and northern ranchlands today. Abundant tropical moisture across the area will likely produce minor flooding across portions of deep south Texas, especially across low-lying and poor drainage areas. There is a high risk of rip currents at the beaches of South Padre Island and Boca Chica beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Flash Flood Watch is in effect for Cameron, Willacy, Hidalgo, Brooks, Kenedy, and Jim Hogg counties through Wednesday evening. Showers and thunderstorms, some with heavy rainfall, will continue across portions of the Rio Grande valley and northern ranchlands through Thursday. Localized flooding will continue in heavier showers and thunderstorms. An elevated risk of rip currents is expected through the period due to building swells across the western Gulf of Mexico. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-202215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 507 PM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Showers and thunderstorms, some with heavy rainfall, will continue and across the coastal waters. Winds and seas will be higher in and near thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms, some with heavy rainfall, will continue to develop through Thursday. Winds and seas will be higher in and near thunderstorms and visibilities will be reduced in heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 20, 5:11 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Brownsville TX
511 AM CDT WED JUN 20 2018
TXZ253-255-201100-
Southern Hidalgo TX-Inland Cameron TX-
511 AM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO...
NORTHWESTERN CAMERON AND SOUTHWESTERN WILLACY COUNTIES UNTIL 600 AM
CDT...
At 510 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mercedes, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Harlingen, Weslaco, San Benito, Alamo, Donna, Mercedes, La Feria,
Elsa, Progreso and Edcouch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2603 9776 2605 9777 2604 9777 2603 9779
2606 9780 2605 9781 2605 9786 2607 9786
2605 9797 2607 9803 2604 9804 2604 9807
2607 9808 2606 9809 2607 9814 2630 9814
2634 9778 2632 9766 2603 9761
TIME...MOT...LOC 1010Z 265DEG 14KT 2614 9793
FRYEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:53 PM CDT | Areal Flood Warning | BRO | Brooks | 3 hr |
| Jun 20, 12:04 AM CDT | Special Marine Warning | BRO | 41 min | |
| Jun 20, 2:40 AM CDT | Areal Flood Advisory | BRO | Willacy | 2 hr |
| Jun 20, 3:05 AM CDT | Special Marine Warning | BRO | 55 min | |
| Jun 20, 4:02 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 118 min |
| Jun 20, 4:14 AM CDT | Tornado Warning | BRO | Cameron | 31 min |
| Jun 20, 4:22 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 83 min |
| Jun 20, 4:32 AM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 118 min |
| Jun 20, 4:48 AM CDT | Flash Flood Warning | BRO | Willacy | 117 min |
| Jun 20, 5:11 AM CDT | Special Weather Statement | BRO | Hidalgo | 49 min |
| Jun 20, 5:14 AM CDT | Tornado Warning | BRO | Cameron, Hidalgo | 46 min |
| Jun 20, 5:20 AM CDT | Flash Flood Warning | BRO | Hidalgo | 9 hr |
| Jun 20, 5:58 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 18 min |
| Jun 20, 6:27 AM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 7 hr |
| Jun 20, 7:22 AM CDT | Flash Flood Warning | BRO | Cameron | 4 hr |
| Jun 20, 10:01 AM CDT | Special Marine Warning | BRO | 119 min | |
| Jun 20, 11:50 AM CDT | Special Marine Warning | BRO | 115 min | |
| Jun 20, 1:29 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo | 36 hr |
| Jun 20, 1:47 PM CDT | Special Marine Warning | BRO | 118 min | |
| Jun 20, 4:20 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 115 min |
| Jun 20, 6:04 PM CDT | Special Marine Warning | BRO | 116 min | |
| Jun 20, 6:16 PM CDT | Flash Flood Warning | BRO | Cameron | 119 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.